Alert archive / Illinois / River Flood Warnings in 2019

River Flood Warning 63, NWS Lincoln, IL

June 24, 2019Cass County, Mason County, Menard County, Illinois

NWS Lincoln, IL issued this river flood warning at Jun 24, 2019, 8:48 PM CDT for Cass County, Mason County, Menard County, Illinois. It took effect at Jun 25, 2019, 7:00 AM CDT. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Jun 24, 2019, 8:48 PM CDT (01:48 UTC)
In effect from
Jun 25, 2019, 7:00 AM CDT
Expired
Jun 26, 2019, 9:39 AM CDT
In force
27 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Cass County, IL, Mason County, IL, Menard County, IL

The radar

The Lincoln radar (KILX), 51 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sangamon River near Oakford (OKFI2). The gauge peaked at 18.16 ft at Jun 25, 2019, 6:00 PM CDT.

actionminormoderate20040006/2506/2606/27
Action stage
469 ft
Minor stage
471 ft
Moderate stage
472.9 ft
Major stage
478.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05583000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

556 
WGUS43 KILX 250148
FLWILX


Flood Warning
National Weather Service Lincoln IL
848 PM CDT Mon Jun 24 2019

...The National Weather Service in Lincoln IL has issued a flood 
warning for the following river in Illinois...

  Sangamon River near Oakford affecting Cass...Mason and Menard 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

ILC017-125-129-251548-
/O.NEW.KILX.FL.W.0063.190625T1200Z-190628T0000Z/
/OKFI2.1.ER.190625T1200Z.190626T0600Z.190627T1800Z.NO/
848 PM CDT Mon Jun 24 2019

The National Weather Service in Lincoln IL has issued a 

* Flood Warning for 
  The Sangamon River near Oakford.
* From Tuesday morning until Thursday evening.
* At 745 PM Monday the stage was 470.7 feet.
* Flood stage is 471.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue 
  to rise to near 471.2 feet by early Wednesday morning.The river 
  will fall below flood stage by Thursday afternoon.
* Impact...At 471.0 feet...Flooding begins to agricultural areas not 
  protected by levees.

&&


                  Fld  Observed         Forecast 6 AM
Location          Stg  Stg  Day Time    Tue    Wed    Thu

Sangamon River
 Oakford           471  470.7 Mon 8 PM   471.0  471.2  471.1


&&

LAT...LON 4016 8982 4009 8982 4009 8997 4006 9002
      4013 9007 4016 8999             

$$

EJL
3 follow-up statements
409 
WGUS83 KILX 251413
FLSILX


Flood Statement
National Weather Service Lincoln IL
913 AM CDT Tue Jun 25 2019

...The Flood Warning continues for the following river in Illinois...

  Sangamon River at Petersburg affecting Menard County

  Sangamon River near Chandlerville affecting Cass and Mason Counties

  Sangamon River near Oakford affecting Cass...Mason and Menard 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC129-260412-
/O.EXT.KILX.FL.W.0061.000000T0000Z-190627T0600Z/
/PETI2.1.ER.190624T1535Z.190625T1800Z.190627T0000Z.NO/
913 AM CDT Tue Jun 25 2019

The Flood Warning continues for
  The Sangamon River at Petersburg. 
* Until late Wednesday night.
* At  815 AM Tuesday the stage was 23.6 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 23.0 feet...Extensive agricultural and lowland flooding 
  occurs.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Sangamon River
 Petersburg        23  23.6 Tue 8 AM    23.3   22.5   21.2

&&

LAT...LON 4012 8988 4012 8978 4001 8979 3990 8972
      3990 8982 4000 8989             

$$

ILC017-125-129-260412-
/O.CON.KILX.FL.W.0063.000000T0000Z-190628T0000Z/
/OKFI2.1.ER.190625T1157Z.190626T0600Z.190627T1800Z.NO/
913 AM CDT Tue Jun 25 2019

The Flood Warning continues for
  The Sangamon River near Oakford. 
* Until Thursday evening.
* At  845 AM Tuesday the stage was 471.0 feet.
* Flood stage is 471.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 471.3 feet by 
  early tomorrow morning. The river will fall below flood stage 
  Thursday afternoon.
* Impact...At 471.0 feet...Flooding begins to agricultural areas not 
  protected by levees.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Sangamon River
 Oakford          471  471.0 Tue 9 AM   471.3  471.1  470.3

&&

LAT...LON 4016 8982 4009 8982 4009 8997 4006 9002
      4013 9007 4016 8999             

$$

ILC017-125-260412-
/O.EXT.KILX.FL.W.0060.000000T0000Z-190629T1600Z/
/CDLI2.1.ER.190623T0622Z.190626T0600Z.190629T1000Z.NO/
913 AM CDT Tue Jun 25 2019

The Flood Warning continues for
  The Sangamon River near Chandlerville. 
* Until Saturday morning.
* At  900 AM Tuesday the stage was 458.0 feet.
* Flood stage is 456.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 458.3 feet by 
  early tomorrow morning. The river will fall below flood stage early
  Saturday morning.
* Impact...At 459.9 feet...Flooding begins to impact some residences 
  in Chandlerville.

&&

                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Sangamon River
 Chandlerville     457  458.0 Tue 9 AM   458.3  458.1  457.4

&&

LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
      4010 9036 4010 9017             

$$

DRH
122 
WGUS83 KILX 260105
FLSILX


Flood Statement
National Weather Service Lincoln IL
805 PM CDT Tue Jun 25 2019

...The Flood Warning continues for the following river in Illinois...

  Sangamon River at Petersburg affecting Menard County
  Sangamon River near Oakford affecting Cass...Mason and Menard 
  Counties
  Sangamon River near Chandlerville affecting Cass and Mason Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.

Additional river and weather information is available at 
www.weather.gov/ilx.

&&

ILC129-261504-
/O.EXT.KILX.FL.W.0061.000000T0000Z-190627T0000Z/
/PETI2.1.ER.190624T1535Z.190625T1600Z.190626T1800Z.NO/
805 PM CDT Tue Jun 25 2019

The Flood Warning continues for
  The Sangamon River at Petersburg. 
* Until Wednesday evening.
* At  715 PM Tuesday the stage was 23.5 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow afternoon.
* Impact...At 23.0 feet...Extensive agricultural and lowland flooding 
  occurs.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Sangamon River
 Petersburg        23  23.5 Tue 7 PM    23.2   22.0   20.5


&&

LAT...LON 4012 8988 4012 8978 4001 8979 3990 8972
      3990 8982 4000 8989             

$$

ILC017-125-129-261504-
/O.EXT.KILX.FL.W.0063.000000T0000Z-190627T2100Z/
/OKFI2.1.ER.190625T1157Z.190626T1800Z.190627T1500Z.NO/
805 PM CDT Tue Jun 25 2019

The Flood Warning continues for
  The Sangamon River near Oakford. 
* Until Thursday afternoon.
* At  745 PM Tuesday the stage was 471.0 feet.
* Flood stage is 471.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 471.2 feet by 
  tomorrow afternoon. The river will fall below flood stage Thursday 
  morning.
* Impact...At 471.0 feet...Flooding begins to agricultural areas not 
  protected by levees.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Sangamon River
 Oakford           471  471.0 Tue 8 PM   471.1  471.1  470.1


&&

LAT...LON 4016 8982 4009 8982 4009 8997 4006 9002
      4013 9007 4016 8999             

$$

ILC017-125-261504-
/O.EXT.KILX.FL.W.0060.000000T0000Z-190629T1030Z/
/CDLI2.1.ER.190623T0622Z.190626T1800Z.190629T0430Z.NO/
805 PM CDT Tue Jun 25 2019

The Flood Warning continues for
  The Sangamon River near Chandlerville. 
* Until late Friday night.
* At  800 PM Tuesday the stage was 458.2 feet.
* Flood stage is 456.6 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 458.4 feet by 
  tomorrow afternoon. The river will fall below flood stage Friday 
  evening.
* Impact...At 459.9 feet...Flooding begins to impact some residences 
  in Chandlerville.

&&


                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Wed    Thu    Fri

Sangamon River
 Chandlerville     457  458.2 Tue 8 PM   458.3  458.3  457.5


&&

LAT...LON 4013 9007 4006 9002 4002 9016 4003 9043
      4010 9036 4010 9017             

$$

25
387 
WGUS83 KILX 261439
FLSILX


Flood Statement
National Weather Service Lincoln IL
939 AM CDT Wed Jun 26 2019

...The Flood Warning is cancelled for the following river in 
Illinois...

  Sangamon River near Oakford affecting Cass...Mason and Menard 
  Counties

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation. River levels are 
expected to continue falling.

Since flooding has subsided, this will be the last statement for this
flooding event.

ILC017-125-129-261509-
/O.CAN.KILX.FL.W.0063.000000T0000Z-190627T2100Z/
/OKFI2.1.ER.190625T1157Z.190625T2115Z.190626T0815Z.NO/
939 AM CDT Wed Jun 26 2019

The Flood Warning is cancelled for
  The Sangamon River near Oakford.
* At  845 AM Wednesday the stage was 470.9 feet.
* Flood stage is 471.0 feet.
* Fell below flood stage at  315 AM Wednesday.
* Forecast...The river will continue to fall to 470.6 feet by 
  tomorrow morning.

&&

EJL
                  Fld  Observed         Forecast 6AM
Location          Stg  Stg  Day Time    Thu    Fri    Sat

Sangamon River
 Oakford           471  470.9 Wed 9 AM   470.6  469.6  467.7


&&

LAT...LON 4016 8982 4009 8982 4009 8997 4006 9002
      4013 9007 4016 8999             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Jun 24, 6:25 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 24, 6:25 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
625 PM CDT Mon Jun 24 2019

.SHORT TERM...(This evening through Tuesday night)
ISSUED AT 250 PM CDT Mon Jun 24 2019

Latest surface map shows the cold front is near the Illinois/Iowa
border southwest into central Missouri. Earlier cloud deck is well
to our east, and we're more in a diurnal type pattern. Scattered
thunderstorms have been developing ahead of the front, where
CAPE's are 1500-2000 J/kg. Bulk shear remains quite minimal,
though, so any stronger storms are likely to be more of the
pulse-type. Bulk of the rain should be east of the forecast area
by early evening, though with the front near I-57 by 7 pm, some
lower PoP's will be kept in that area until near sunset.

Next focus is on Tuesday afternoon and evening, involving the
shortwave currently moving into western North Dakota. Made some
significant changes to the PoP's late afternoon into the evening,
going with 60% PoP's across the far northwest by evening. Latest
SPC Day2 outlook greatly expanded the slight risk, which is now
over the northwest 2/3 of the CWA. Latest NAM and GFS bring
CAPE's over 3000 J/kg west of the Illinois River by late
afternoon. A number of the high-res models focus more on a line of
storms forming in southern Iowa and dropping through western
Illinois, with a separate segment closer to Lake Michigan. With
shear again nothing to write home about, not expecting a large
outbreak, but potential for stronger wind gusts and hail is there.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 250 PM CDT Mon Jun 24 2019

Longer range continues to show a very warm and humid pattern into
next weekend, as upper level ridging amplifies over the Plains.
850 mb temperatures rise to around 19C by Friday, and rise a
little more through the weekend. High temperatures will gradually
creep upward and will be near 90 by the weekend, with peak heat
index values in the mid 90s.

This sort of a pattern will keep rain chances lower. The main
concern is with a shortwave riding over top of the ridge Thursday
night and Friday. GFS is quite generous with the rain amounts all
the way down to the Ohio Valley, while the European and Canadian
models keep the activity to our north. Think the drier solution is
more reasonable. A stray storm can't be ruled out, but will only
mention silent 20 PoP's across the northern CWA for now. Other
thunderstorm activity across the region will be more in the form
of ridge-riding MCS complexes, with the Great Lakes region more
likely to be the recipients.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 624 PM CDT Mon Jun 24 2019

A cold front has already progressed past all of the TAF sites, as
evidenced by their gusty west winds at 14G24KT. Drier air will
filter into the area, helping to diminish most of the remaining
clouds. There will be a rapid decrease in winds as sunset
approaches, and decoupling takes place in the boundary layer.
Advancing high pressure will provide VFR conditions for a majority
of the day on Tuesday. However, gusty southwest winds will develop
by mid-day. The late afternoon storms that are expected to roll
out of Iowa into our NW counties could affect PIA very late in
this TAF period. MVFR conditions would be likely at PIA if that
occurs. Better chances of storms will come early Tue evening for
the TAF sites.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Shimon
Hazardous weather outlook, Jun 24, 3:20 PM CDT, 5 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
320 PM CDT Mon Jun 24 2019

ILZ027>031-036-037-040-041-047-049-050-251100-
Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott-
Stark-Tazewell-Woodford-
320 PM CDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms will be possible through early this
evening.  Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Scattered thunderstorms will develop across the Illinois River
Valley Tuesday afternoon...then will spread eastward toward the
I-57 corridor by early evening. Some of the storms could become
severe. Damaging wind gusts, large hail, and localized flash
flooding will be the primary risks: however, an isolated tornado
cannot be ruled out.

Minor flooding will continue along the Illinois River downstream
from Henry through Sunday...while moderate flooding persists from
Havana downstream.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday afternoon and
evening...particularly from 2pm to 10pm.

ILZ038-042>046-048-051>055-061-251100-
Champaign-Christian-De Witt-Douglas-Logan-Macon-McLean-Menard-
Moultrie-Piatt-Sangamon-Shelby-Vermilion-
320 PM CDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms will be possible through early this
evening.  Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Scattered thunderstorms will develop across the Illinois River
Valley Tuesday afternoon...then will spread eastward toward the
I-57 corridor by early evening. Some of the storms could become
severe. Damaging wind gusts, large hail, and localized flash
flooding will be the primary risks: however, an isolated tornado
cannot be ruled out.

Minor flooding will continue along the Sangamon River from
Petersburg downstream for the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Tuesday evening...particularly
from 5pm to 10pm.

ILZ056-057-062-063-066>068-071>073-251100-
Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-
Lawrence-Richland-
320 PM CDT Mon Jun 24 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms will be possible through early this
evening.  Severe weather is not expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

Isolated thunderstorms will be possible Tuesday night and again
Wednesday afternoon and evening: however, severe weather is not
expected.

Minor flooding will continue along portions of the Wabash, Little
Wabash, and Embarras Rivers for the next several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Barnes

Nearby

River Flood Warnings in Illinois, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.